Nonlinear H∞ flight control of general six degree-of-freedom motions

Ciann-Dong Yang, Chien Chung Kung

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)

Abstract

This paper investigates the application of nonlinear H control theory to flight vehicles whose complete six degree-of-freedom nonlinear equations of motion are considered directly without linearization. Nonlinear flight control modes such as velocity control, body-rate control, attitude control, and hovering control are designed in a unified framework such that the derived nonlinear H control law is valid for arbitrary flight vehicles. The most difficult and challenging task involved in applying the nonlinear H control theory is to solve the associated Hamilton-Jacobi partial differential inequality (HJPDI). In this paper we show that the HJPDI of flight control problems can be solved analytically with simple manipulations. A closed-form expression for the nonlinear H flight controller is derived from the solution of HJPDI and shown to be in the simple structure of proportional feedback. The numerical simulations show that the derived nonlinear H control law can ensure global and asymptotical stability of the closed loop system and have strong robustness against wind gusts with varying statistical characteristics.

Original languageEnglish
Pages (from-to)1852-1856
Number of pages5
JournalProceedings of the American Control Conference
Volume3
Publication statusPublished - 2000

All Science Journal Classification (ASJC) codes

  • Control and Systems Engineering

Fingerprint Dive into the research topics of 'Nonlinear H∞ flight control of general six degree-of-freedom motions'. Together they form a unique fingerprint.

Cite this